Georgia, 2003

Damaging Wind in Georgia, July 7, 2003

July 7, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 2:00 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 7, 2:00 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUL 7 2003

A RATHER HOT...HUMID...AND STAGNANT WEATHER PATTERN THE NEXT
COUPLE OF DAYS AS HIGH PRESSURE SURFACE/ALOFT DOMINATES THE
REGION. POPS WILL BE ISOLATED MAINLY DURING THE AFTERNOON AND
EARLY EVENING ASSOCIATED WITH THE WEST COAST SEABREEZE AND
HEATING. LATER IN THE WEEK...THE UPPER RIDGE BREAKS DOWN AS
TROUGHINESS DEVELOPS ACROSS THE EASTERN U.S. MODELS DROP
UPPER LOW ACROSS GREAT LAKES WHICH PUSHES COLD FRONT TOWARDS THE
REGION FRIDAY. HAVE INCREASED POPS BEGINNING THURSDAY. WILL HAVE
HEAT INDICES NEAR 105 DEGREES NEXT COUPLE OF DAYS.

EXTENDED...GFS HAS BACKED OFF ON THE NEXT FRONT COMING DOWN. THE UPPER
LOW LIFTS RAPIDLY NE AND THE ASSOCIATED COLD FRONT WASHES OUT ACROSS
SE GA. THE GFS ENSEMBLE KEEPS MAX TEMPS NEAR 90 EACH DAY WITH
NEAR CLIMO POPS WHICH APPEARS REASONABLE.

MARINE...NO HEADLINES.

FIRE WX...NO CONCERNS.

.PRELIMINARY POINT TEMPS/POPS...

AMG 73 95 73 94 / 20 20 10 40
SSI 76 92 77 91 / 20 20 10 30
JAX 74 94 74 94 / 20 20 10 30
SGJ 75 91 76 91 / 20 20 20 30
GNV 72 95 72 95 / 20 20 10 20
OCF 72 95 73 95 / 20 20 10 20

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

PP/JH
Hazardous weather outlook, Jul 7, 11:20 AM EST, 4 hours 25 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON OVER THE FORECAST AREA AND CONTINUE INTO THE EVENING
HOURS. STORM MOVEMENT WILL BE GENERALLY TO THE NORTH NORTHEAST AT 10
MPH. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA. THE MAIN IMPACT OF THE
THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
GENERALLY SOUTHERLY FLOW ACROSS THE REGION WILL CONTINUE THROUGH THE
WEEK GENERATING MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY.

SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD
STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER
TO RIVER STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/CARROLL

In the hours before

Special weather statement, Jul 7, 3:40 PM EST, 5 minutes before
GAZ133-135-072115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT MON JUL 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES  FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM...

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF
GRAHAM...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND
PINE GROVE THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jeff Davis

When
July 7, 3:45 PM EST
Where
Jeff Davis County, Hazelhurst
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.867, -82.600

Large trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359734.